Alert archive / Ohio / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 185, NWS Wilmington, OH

May 26, 201110 counties in Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at May 26, 2011, 12:33 AM EDT for 10 counties in Ohio. It was in force for 42 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 26, 2011, 12:33 AM EDT (04:33 UTC)
Expired
May 26, 2011, 1:15 AM EDT
In force
42 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon

Counties Auglaize County, OH, Champaign County, OH, Clark County, OH, Darke County, OH, Greene County, OH, Logan County, OH, Mercer County, OH, Miami County, OH, Montgomery County, OH, Shelby County, OH

The radar

The Cincinnati radar (KILN), 112 km from the middle of the area, began a volume at 04:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 26, 12:37 AM EDTTSTM WND GST 61Kves Versailles Apt, OH
May 26, 12:38 AM EDTHAIL 0.88Coldwater, OH
May 26, 12:51 AM EDTHAIL 0.75Vandalia, OHDIME SIZE HAIL
May 26, 12:54 AM EDTTSTM WND GST 60St. Marys, OHDIME SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 9:33 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 4.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1430 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1430 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
1362 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.8
Supercell composite
8.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

101 
WUUS51 KILN 260433
SVRILN
OHC011-021-023-037-057-091-107-109-113-149-260515-
/O.NEW.KILN.SV.W.0185.110526T0433Z-110526T0515Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 AM EDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  AUGLAIZE COUNTY IN WEST CENTRAL OHIO...
  CHAMPAIGN COUNTY IN WEST CENTRAL OHIO...
  CLARK COUNTY IN WEST CENTRAL OHIO...
  EASTERN DARKE COUNTY IN WEST CENTRAL OHIO...
  GREENE COUNTY IN WEST CENTRAL OHIO...
  WESTERN LOGAN COUNTY IN WEST CENTRAL OHIO...
  NORTHEASTERN MERCER COUNTY IN WEST CENTRAL OHIO...
  MIAMI COUNTY IN WEST CENTRAL OHIO...
  MONTGOMERY COUNTY IN WEST CENTRAL OHIO...
  SHELBY COUNTY IN WEST CENTRAL OHIO...

* UNTIL 115 AM EDT.

* AT 1228 AM EDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS    
  CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH.        
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR CELINA  
  TO JUST WEST OF DAYTON...MOVING NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  COLDWATER...
  MIAMISBURG...
  VERSAILLES...
  WEST CARROLLTON...
  TROTWOOD...
  BRADFORD...
  ENGLEWOOD...
  WEST MILTON...

IN ADDITION...PIKEVILLE...UNION CORNERS...DARKE COUNTY AIRPORT...
GETTYSBURG...NORTH STAR...PHILLIPSBURG...POTSDAM AND LAURA ARE NEAR
THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 20 AND 66...
I-75 BETWEEN MILE MARKERS 41 AND 117...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT THURSDAY MORNING
FOR SOUTHEASTERN INDIANA AND NORTHERN KENTUCKY AND SOUTHWESTERN OHIO.

&&

LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
      4065 8389 4053 8388 4053 8381 4050 8379
      3990 8361 3956 8377 3959 8428 3961 8437
      4040 8459 4073 8479 4074 8457
TIME...MOT...LOC 0432Z 236DEG 55KT 4049 8466 3952 8428
          3865 8443

$$


BINAU
3 follow-up statements
947 
WWUS51 KILN 260448
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1248 AM EDT THU MAY 26 2011

OHC011-021-023-037-057-091-107-109-113-149-260515-
/O.CON.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-DARKE OH-GREENE OH-LOGAN OH-
MERCER OH-MIAMI OH-MONTGOMERY OH-SHELBY OH-
1248 AM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SHELBY...MONTGOMERY...MIAMI...NORTHEASTERN MERCER...WESTERN
LOGAN...GREENE...EASTERN DARKE...CLARK...WESTERN CHAMPAIGN AND
AUGLAIZE COUNTIES...

AT 1242 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM ROCKFORD 
TO WEST CARROLLTON...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IMPACTED INCLUDE...
PIQUA...TIPP CITY...ST. MARYS...HUBER HEIGHTS...BEAVERCREEK...
WRIGHT-PATTERSON AFB...NEW KNOXVILLE...FAIRBORN...SIDNEY...XENIA...
NEW CARLISLE AND ANNA.

IN ADDITION...RIVERSIDE...FARRINGTON...STATE ROUTE 116 AT STATE ROUTE
197...ROXANNA...PHONETON...LOCKINGTON...SPRING VALLEY AND NEWBERN ARE
NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 21 AND 65...
I-75 BETWEEN MILE MARKERS 41 AND 117...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
      4065 8389 4053 8388 4053 8381 4050 8379
      3990 8361 3956 8377 3959 8428 3961 8437
      4040 8459 4073 8479 4074 8457
TIME...MOT...LOC 0448Z 245DEG 50KT 4065 8446 3967 8411

$$

HATZOS
094 
WWUS51 KILN 260456
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1256 AM EDT THU MAY 26 2011

OHC037-260506-
/O.CAN.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
DARKE OH-
1256 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DARKE COUNTY HAS BEEN
CANCELLED...

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
      4065 8389 4053 8388 4053 8381 4050 8379
      3990 8361 3956 8377 3958 8411 4065 8451
      4073 8456
TIME...MOT...LOC 0456Z 245DEG 50KT 4069 8431 3970 8398

$$

OHC011-021-023-057-091-107-109-113-149-260515-
/O.CON.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-SHELBY OH-
1256 AM EDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM EDT
FOR SHELBY...EASTERN MONTGOMERY...EASTERN MIAMI...NORTHEASTERN
MERCER...WESTERN LOGAN...GREENE...CLARK...WESTERN CHAMPAIGN AND
AUGLAIZE COUNTIES...

AT 1251 AM EDT...RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM EAST OF 
CELINA TO PIQUA TO BELLBROOK...MOVING NORTHEAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
ANNA...BOTKINS...WAPAKONETA...WILBERFORCE...ENON...YELLOW SPRINGS...
CRIDERSVILLE...ST. PARIS...CEDARVILLE...JACKSON CENTER...JAMESTOWN
AND SPRINGFIELD.

IN ADDITION...MIDDLETON CORNER...OLDTOWN...HOLIDAY VALLEY...
CHRISTIANSBURG...STATE ROUTE 41 AT STATE ROUTE 235...PAINTERSVILLE...
PLATTSVILLE AND BALLOU ARE NEAR THE PATH OF THESE STORMS.

THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 BETWEEN MILE MARKERS 33 AND 65...
I-75 BETWEEN MILE MARKERS 56 AND 117...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING
WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS!

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
      4065 8389 4053 8388 4053 8381 4050 8379
      3990 8361 3956 8377 3958 8411 4065 8451
      4073 8456
TIME...MOT...LOC 0456Z 245DEG 50KT 4069 8431 3970 8398

$$


BINAU
391 
WWUS51 KILN 260511
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
111 AM EDT THU MAY 26 2011

OHC011-021-023-057-091-107-109-113-149-260521-
/O.EXP.KILN.SV.W.0185.000000T0000Z-110526T0515Z/
AUGLAIZE OH-CHAMPAIGN OH-CLARK OH-GREENE OH-LOGAN OH-MERCER OH-
MIAMI OH-MONTGOMERY OH-SHELBY OH-
111 AM EDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR SHELBY...EASTERN MONTGOMERY...
EASTERN MIAMI...NORTHEASTERN MERCER...WESTERN LOGAN...GREENE...
CLARK...WESTERN CHAMPAIGN AND AUGLAIZE COUNTIES WILL EXPIRE AT 115 AM
EDT...

THE THUNDERSTORMS HAVE MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE STORMS.

PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE...877-633-6772.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 5 AM EDT.

LAT...LON 4072 8445 4069 8445 4069 8424 4066 8422
      4065 8389 4053 8388 4053 8381 4050 8379
      3990 8361 3956 8377 3958 8411 4065 8451
      4073 8456
TIME...MOT...LOC 0511Z 245DEG 50KT 4065 8403 3966 8372

$$


BINAU

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 9:53 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, May 25, 9:53 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
953 PM EDT WED MAY 25 2011

.SYNOPSIS...
ACTIVE WEATHER PATTERN WITH POTENTIAL FOR SEVERE STORMS WILL
CONTINUE THROUGH THURSDAY AS STRONG TROUGH OF LOW PRESSURE
CONTINUES TO MOVE SLOWLY NORTHEAST THROUGH THE GREAT LAKES. THIS
WILL BE FOLLOWED BY A PATTERN CHANGE WITH A LARGE EASTERN UNITED
STATES RIDGE OF HIGH PRESSURE...AND WESTERN UNITED STATES LOW
PRESSURE. THIS WILL BRING A SIGNIFICANT WARMING TREND TO THE OHIO
VALLEY THROUGH THE HOLIDAY WEEKEND...AND A CHANCE TO DRY OUT.

&&

.NEAR TERM /UNTIL 5 AM THURSDAY MORNING/...
LEWP WITH EMBEDDED ROTATING STORMS WILL PUSH INTO CWA LATER
TONIGHT. DAMAGING WINDS ARE PRETTY MUCH A FOREGONE CONCLUSION WITH
THIS STORM TYPE. THE AIRMASS AHEAD OF IT...PARTICULARLY SOUTH OF
I-71 BETWEEN CVG AND CMH HAS NOT BEEN WORKED OVER THIS EVENING.
THIS WILL KEEP A GOOD BATCH OF AVAILABLE MOISTURE AND UNSTABLE MID
LEVELS TO BE ENTRAINED INTO THE SQUALL LINE. THIS MIGHT ACTUALLY
HELP THE LINE TO SPEED UP.

WILL ISSUE A NEW SET OF ZONES AT 10 TO ALLOW THE WATCH OVER THE
EAST AND SOUTHEAST TO EXPIRE...AND THE FAR NORTHWEST IN THE COLDER
STRATIFIED AIR. EASTERN CWA MAY NEED AN EXPANDED WATCH EARLY THIS
MORNING IF THE LINE HOLDS UP...BUT I SEE THE MAIN THREAT AS
DAMAGING WINDS.

DISCRETE SUPERCELLS AHEAD OF THE LINE ALONG AND NORTH OF THE I-70
CORRIDOR MAINTAIN THE HIGHEST THREAT FOR LARGE HAIL. THIS THREAT
WILL DIMINISH AS THE LINE PUSHES IN AND TRANSLATE TO DAMAGING
WINDS ONLY. THE SUPERCELLS AHEAD OF THE LINE ALSO CONTAIN THE MAIN
THREAT FOR TORNAIC ACTIVITY THIS LATE EVENING.

&&

.SHORT TERM /5 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...
UPPER TROUGH AND COLD FRONT SWING THROUGH ON THURSDAY AFTERNOON
WITH RENEWED CONVECTIVE DEVELOPMENT ESPECIALLY EAST OF I-75 ON
THURSDAY. THERE IS A SEVERE THREAT WITH THIS ACTIVITY GIVEN WIND
FIELDS WILL STILL BE STRONG...HOWEVER INSTABILITY WILL BE MORE
LIMITED. EXPECT STORM COVERAGE WILL BE PRETTY HIGH THOUGH GIVEN
FORCING SIGNALS AMONG THE DETERMINISTIC MODELS...COUPLED WITH
SREF PROBABILILITIES. EXPECT A RATHER SOLID DIMINISHING TREND IN
THE RAIN CHANCES THURSDAY NIGHT IN THE WAKE OF THE COLD FRONT AS A
DRIER SOUTHWESTERLY FLOW IMPINGES THE AREA TO THE SOUTH OF THE
ADVANCING UPPER TROUGH ACROSS THE GREAT LAKES.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
SHORTWAVE TROUGH AND ASSOCIATED SURFACE LOW WILL BE PULLING EAST OF
THE REGION ON FRIDAY. SOME LINGERING PRECIPITATION IS POSSIBLE.
INSTABILITY LOOKS TO HAVE SHIFTED EAST...SO WILL GO WITH JUST
SHOWERS FOR NOW.

MODEL AGREEMENT INTO THE EXTENDED IS FAIRLY GOOD...WITH DEPICTIONS
OF A WEAK DISTURBANCE PROVIDING SOME CHANCES OF SHOWERS AND
THUNDERSTORMS ON SATURDAY. FORCING IS RATHER ILL-DEFINED...SO HAVE
NOT GONE HIGHER THAN 30 OR 40 PERCENT. AFTER THIS...AN IMPRESSIVE
RIDGE ALOFT WILL BUILD INTO THE REGION...WITH A SURFACE HIGH
CENTERED IN THE TENNESSEE VALLEY. THE ECMWF CONTINUES TO BE STRONG
WITH THIS FEATURE...ALLOWING FOR TEMPERATURES TO WARM INTO THE 90S
FOR THE FORECAST AREA BY THE BEGINNING OF NEXT WEEK. HAVE KEPT THE
FORECAST TEMPERED JUST BELOW THE RAW ECMWF TEMPERATURE VALUES...BUT
THIS IS A SLIGHT BIT HIGHER THAN MOS/MEX GUIDANCE FOR THE SAME TIME
PERIOD.

PRECIPITATION CHANCES MAY RETURN BY WEDNESDAY...AS THE RIDGE SHIFTS
ENOUGH TO ALLOW A BOUNDARY TO DROP SOUTH INTO THE REGION. AFTER
THIS...THE GUIDANCE SPREADS A BIT. HOWEVER...THERE ARE SIGNS THAT A
NORTHWEST FLOW PATTERN WILL SET UP BY THURSDAY AND INTO THE PERIOD
BEYOND THE EXTENDED FORECAST. THIS WOULD FAVOR A PERIOD OF SLIGHTLY
COOLER TEMPERATURES BUT ALSO OCCASIONAL CHANCES OF THUNDERSTORMS.
ALSO SHOULD NOTE THAT THE GFS IS DEVELOPING A WHOLE LOT OF
PRECIPITATION OVER THE OHIO VALLEY ON TUESDAY...WHICH SEEMS UNLIKELY
AT SUCH A SCALE GIVEN THE GENERAL RIDGING OVER THE AREA. KEPT IT DRY
FOR NOW...BUT MAY NEED TO INCLUDE SOMETHING FOR A PORTION OF THE
AREA LATER ON.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
CONVECTION OVER CWA WILL REMAIN N OF CVG/ILN BUT A SUPERCELL WILL
CROSS INTO RICKENBACKER AND SOUTHERN FRANKLIN COUNTY OHIO BETWEEN
1 AND 01:30Z. UPSTREAM CELLS WILL LIKELY GIVE A REPEAT TO KDAY
WITH SOME THUNDERSTORMS FOR A WHILE THIS EVENING BUT LIKELY NOT
COLUMBUS AFTER THIS INITIAL CELL MOVES THROUGH.

A MORE WIDESPREAD BUT MUCH LESS ORGANIZED LINE OF CONVECTION WILL
CROSS INTO THE CWA LATER THIS EVENING WITH THE POSSIBILITY OF
SUPERCELLS LOCATED AHEAD OF IT. AS THE LINE OF STORMS MOVE EAST
AHEAD OF THE SURFACE LOW...SHOWERS WILL PREVAIL WITH EMBEDDED
THUNDER TOMORROW MORNING INTO THE AFTERNOON.

CIGS WILL ONLY DROP BELOW VFR IN THE WORST OF THE CONVECTION.
VSBYS WILL DROP A BIT MORE EASILY IN AND BEHIND SHOWER ACTIVITY
AND THEN REBOUND WITH THE MEAN SOUTHERLY FLOW HELPING TO KEEP THE
BOUNDARY LAYER SCOURED OUT.

OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED BEYOND THURSDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...BINAU
NEAR TERM...FRANKS
SHORT TERM...BINAU
LONG TERM...HATZOS
AVIATION...FRANKS
Hazardous weather outlook, May 25, 10:08 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1008 PM EDT WED MAY 25 2011

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ042>046-051>055-060>064-
070>073-077>082-270215-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-DARKE-SHELBY-LOGAN-UNION OH-
DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-PREBLE-MONTGOMERY-
GREENE-FAYETTE OH-PICKAWAY-BUTLER-WARREN-CLINTON-ROSS-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-
1008 PM EDT WED MAY 25 2011

...TORNADO WATCH 376 IN EFFECT UNTIL 5 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

DISCRETE SUPERCELLS NORTH OF THE I-70 CORRIDOR WILL MAINTAIN A
THREAT THIS LATE EVENING FOR LARGE HAIL...DAMAGING WINDS...AND
POSSIBLE TORNADOS. THIS IS AHEAD OF A LARGE NORTH TO SOUTH
ORIENTED LINE OF THUNDERSTORMS THAT WILL PUSH EAST OF THE I-75
CORRIDOR AFTER MIDNIGHT FROM CENTRAL INDIANA AND WESTERN KENTUCKY.
THIS LINE WILL CONTAIN DAMAGING WINDS. THE THREAT FOR HAIL IS
MINIMAL WITH THE LINE. BRIEF SPIN UP TORNADOS ARE POSSIBLE WITHIN
THE LINE AS IT MOVES EAST.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING
NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD ACTIVATE AND REPORT SIGNIFICANT WEATHER CONDITIONS.

KYZ100-OHZ026-034-035-056-065-074-088-270215-
LEWIS-HARDIN-MERCER-AUGLAIZE-LICKING-FAIRFIELD-HOCKING-SCIOTO-
1008 PM EDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...CENTRAL
OHIO...SOUTH CENTRAL OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

A LINE OF THUNDERSTORMS WILL CROSS EAST THROUGH THE OHIO VALLEY
TONIGHT. DAMAGING WINDS WILL REMAIN A POSSIBILITY LATER OVERNIGHT
AS THIS LINE MOVES THROUGH.

DUE TO THE REPEATED PERIODS OF THUNDERSTORMS OCCURRING THIS
WEEK THERE IS ALSO A HEIGHTENED POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE ON THURSDAY AS
AN AREA OF LOW PRESSURE MOVES TO INDIANA. DUE TO THE REPEATING
NATURE OF THESE STORMS THE THREAT FOR FLOODING WILL PERSIST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY NEED TO ACTIVATE AND REPORT SIGNIFICANT WEATHER
CONDITIONS LATER TONIGHT.

In the hours before

Special weather statement, May 25, 10:58 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1058 PM EDT WED MAY 25 2011

OHZ045-046-054-055-260345-
DELAWARE OH-FRANKLIN OH-MADISON OH-UNION OH-
1058 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN UNION...
NORTHEASTERN MADISON...FRANKLIN AND DELAWARE COUNTIES THROUGH 1145 PM
EDT...

AT 1055 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM COMPLEX
STRETCHING FROM NEAR DUBLIN TO LONDON...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...HILLIARD...PLAIN
CITY...COLUMBUS...UPPER ARLINGTON...DUBLIN...WORTHINGTON...MINERVA
PARK...POWELL...WESTERVILLE...DELAWARE...SUNBURY AND ASHLEY.

ALSO...LINCOLN VILLAGE...VALLEYVIEW...AMITY...MARBLE CLIFF...
GRANDVIEW HEIGHTS...UNIONVILLE CENTER...RIVERLEA AND SHAWNEE HILLS
ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.

LAT...LON 4044 8302 4042 8301 4042 8293 4041 8292
      4036 8292 4036 8280 4035 8274 4031 8274
      3984 8301 3984 8332 3988 8348 4045 8322

HATZOS
Local storm report, May 25, 11:11 PM EDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1111 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 PM     HAIL             N WEST MANCHESTER       39.90N 84.63W
05/25/2011  E0.75 INCH       PREBLE             OH   TRAINED SPOTTER

&&

SNYDER
Special weather statement, May 25, 11:56 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1156 PM EDT WED MAY 25 2011

OHZ043-044-260430-
LOGAN OH-SHELBY OH-
1156 PM EDT WED MAY 25 2011

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SHELBY AND CENTRAL LOGAN
COUNTIES THROUGH 1230 AM EDT...

AT 1151 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
PLATTSVILLE...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.

SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...JACKSON CENTER AND
RUSSELLS POINT.

ALSO...PORT JEFFERSON...PEMBERTON...QUINCY...MONTRA...MAPLEWOOD...
LOGANSVILLE...BLOOM CENTER AND MCMORRAN ARE NEAR THE PATH OF THIS
STRONG THUNDERSTORM.

LAT...LON 4048 8409 4051 8360 4027 8401 4020 8406
      4028 8423

HATZOS
Local storm report, May 25, 11:57 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1157 PM EDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     SELMA                   39.79N 83.71W
05/25/2011                   CLARK              OH   LAW ENFORCEMENT

            TREE ON A HOUSE.

&&

JOHNF
Local storm report, May 26, 12:17 AM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1217 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0649 PM     HAIL             6 NW MIDDLETOWN         39.57N 84.45W
05/25/2011  E1.25 INCH       BUTLER             OH   PUBLIC

0651 PM     HAIL             5 NNW MIDDLETOWN        39.57N 84.41W
05/25/2011  E1.75 INCH       BUTLER             OH   PUBLIC

0729 PM     HAIL             4 N SPRING VALLEY       39.67N 84.01W
05/25/2011  E1.75 INCH       GREENE             OH   PUBLIC

0815 PM     HAIL             5 SSE EATON             39.68N 84.60W
05/25/2011  E1.00 INCH       PREBLE             OH   PUBLIC

0839 PM     HAIL             ENGLEWOOD               39.86N 84.31W
05/25/2011  E1.75 INCH       MONTGOMERY         OH   PUBLIC

0841 PM     HAIL             CLAYTON                 39.86N 84.36W
05/25/2011  E1.75 INCH       MONTGOMERY         OH   PUBLIC

0847 PM     HAIL             VANDALIA                39.88N 84.19W
05/25/2011  E1.00 INCH       MONTGOMERY         OH   PUBLIC

0935 PM     TSTM WND DMG     5 NE CENTERVILLE        39.86N 84.92W
05/25/2011                   WAYNE              IN   EMERGENCY MNGR

            SIDING TORN OFF A BUSINESS

1015 PM     HAIL             OSTRANDER               40.27N 83.21W
05/25/2011  E1.00 INCH       DELAWARE           OH   PUBLIC

1036 PM     HAIL             RICHMOND                39.83N 84.89W
05/25/2011  E0.75 INCH       WAYNE              IN   TRAINED SPOTTER

1109 PM     TSTM WND GST     2 W LAKE DARBY          39.96N 83.27W
05/25/2011  M60.00 MPH       MADISON            OH   TRAINED SPOTTER

            MEASURED BRIEF 60 MPH GUST IN WEST JEFFERSON

1133 PM     FLOOD            2 SW HAGERSTOWN         39.90N 85.18W
05/25/2011                   WAYNE              IN   EMERGENCY MNGR

            BEAR CREEK ROAD CLOSED DUE TO CULVERT WASHOUT

1133 PM     FLOOD            5 N CAMBRIDGE CITY      39.89N 85.19W
05/25/2011                   WAYNE              IN   EMERGENCY MNGR

            MOTORIST STRANDED IN HIGH WATER ON LOST MILE ROAD

&&

SNYDER
Local storm report, May 26, 12:28 AM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1228 AM EDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1159 PM     HAIL             5 NNE HAGERSTOWN        39.98N 85.11W
05/25/2011  E0.75 INCH       WAYNE              IN   FIRE DEPT/RESCUE

&&

SNYDER

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 8:09 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Montgomery, Preble51 min
May 25, 8:44 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Greene, Logan, Miami, Montgomery and 1 more50 min
May 25, 8:58 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble62 min
May 25, 9:22 PM EDTSevere Thunderstorm WarningILNChampaign, Clark, Logan, Madison, Union38 min
May 25, 9:34 PM EDTSevere Thunderstorm WarningILNAuglaize, Darke, Miami, Shelby41 min
May 25, 9:55 PM EDTSpecial Weather StatementILNDelaware, Union50 min
May 25, 10:03 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union42 min
May 25, 10:14 PM EDTSevere Thunderstorm WarningILNChampaign, Logan, Miami, Shelby20 min
May 25, 10:40 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Preble50 min
May 25, 10:58 PM EDTSpecial Weather StatementILNDelaware, Franklin, Madison47 min
May 25, 11:04 PM EDTSevere Thunderstorm WarningILNDelaware, Franklin, Madison, Union36 min
May 25, 11:19 PM EDTSevere Thunderstorm WarningILNDarke, Miami, Shelby41 min
May 25, 11:56 PM EDTSpecial Weather StatementILNLogan34 min
May 25, 11:59 PM EDTSevere Thunderstorm WarningILNButler, Darke, Hamilton, Mercer, Montgomery, Preble46 min
May 26, 12:20 AM EDTSevere Thunderstorm WarningILNButler, Clermont, Hamilton, Warren44 min
May 26, 12:39 AM EDTSevere Thunderstorm WarningILNAdams, Brown, Clermont, Clinton, Fayette, Highland and 1 more51 min
May 26, 1:07 AM EDTSevere Thunderstorm WarningILNAuglaize, Champaign, Clark, Fayette, Franklin, Greene and 5 more38 min
May 26, 1:17 AM EDTSpecial Weather StatementILNAdams, Highland, Pike, Ross, Scioto58 min
May 26, 1:44 AM EDTSevere Thunderstorm WarningILNDelaware, Fairfield, Franklin, Hardin, Licking, Madison and 2 more48 min
May 26, 2:26 PM EDTSpecial Weather StatementILNClermont34 min
May 26, 2:45 PM EDTSpecial Weather StatementILNWarren30 min
May 26, 3:06 PM EDTSpecial Weather StatementILNGreene, Warren24 min
May 26, 3:24 PM EDTSevere Thunderstorm WarningILNBrown, Clermont51 min
May 26, 3:36 PM EDTSpecial Weather StatementILNClark, Madison24 min
May 26, 3:54 PM EDTSpecial Weather StatementILNFranklin, Madison36 min
May 26, 4:14 PM EDTSpecial Weather StatementILNAdams, Brown, Highland31 min
May 26, 4:25 PM EDTSpecial Weather StatementILNDelaware, Franklin50 min
May 26, 4:43 PM EDTSpecial Weather StatementILNFayette, Highland32 min
May 26, 4:52 PM EDTSpecial Weather StatementILNDelaware23 min
May 26, 5:10 PM EDTSevere Thunderstorm WarningILNFayette, Madison, Pickaway, Ross31 min
May 26, 5:25 PM EDTSevere Thunderstorm WarningILNFairfield, Franklin, Licking24 min
May 26, 5:34 PM EDTSpecial Weather StatementILNLicking26 min
May 26, 6:06 PM EDTSpecial Weather StatementILNMercer39 min
May 26, 6:09 PM EDTSpecial Weather StatementILNAdams, Scioto36 min
May 26, 6:26 PM EDTSevere Thunderstorm WarningILNPike, Scioto49 min
May 26, 7:41 PM EDTTornado WarningILNAuglaize, Darke, Mercer, Shelby34 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.